Hail, Carson
- When
- June 6, 6:37 PM CST to 6:38 PM CST
- Where
- Carson County, 6.78 mi W of Groom
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.200, -101.220
A severe thunderstorm produced hail across the east central Texas Panhandle during the early evening hours. There was no reports of damage and there were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm produced hail across the east central Texas Panhandle during the early evening hours. There was no reports of damage and there were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 6, 5:43 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 643 PM CDT WED JUN 6 2012 .AVIATION... HEALTHY SHORT LINE OF THUNDERSTORMS EAST AND SOUTHEAST OF KAMA HAVE DEVELOPED ALONG OUTFLOW-ENHANCED SURFACE TROF. OUTFLOW FROM THESE STORMS EXPECTED TO CAUSE EASTERLY SURFACE WIND AT KAMA. WILL MONITOR THUNDERSTORM DEVLEPMENT CLOSELY...AND BE READY TO AMEND IF THUNDERSTORMS THREATEN TO IMPACT KAMA TERMINAL DIRECTLY. OTHERWISE...MOIST SOUTHEAST SURFACE WINDS EXPECTED TO PREVAIL TONIGHT. IFR CEILINGS AND MVFR VISIBILITIES IN BR EXPECTED TO DEVELOP AROUND 06Z THURSDAY. SOME IMPROVEMENT EXPECTED AROUND 16Z THURSDAY WHEN CEILINGS LIFT INTO MVFR RANGE AND VISIBILITIES IMPROVE. BY LATE AFTERNOON THURSDAY...CLOUD BASES EXPECTED TO LIFT INTO VFR RANGE AT KDHT AND KGUY...BUT ARE EXPECTED TO REMAIN IN MVFR RANGE AT KAMA AS SOUTHEAST SURFACE WINDS CONTINUE. COCKRELL && .PREV DISCUSSION... /ISSUED 351 PM CDT WED JUN 6 2012/ DISCUSSION... MAIN FOCUS OF THIS FORECAST IS ON THUNDERSTORM CHANCES THROUGH TOMORROW NIGHT...AND RETURNING CHANCES EARLY NEXT WEEK. OMEGA BLOCK REMAINS IN TACT ACROSS THE COUNTRY THIS AFTERNOON...WITH CENTRAL CONUS UPPER RIDGE FLANKED BY UPPER LOWS OVER THE NORTHWEST AND NORTHEAST. COMPACT MID/UPPER LOW THAT HAS BEEN RESPONSIBLE FOR OUR RAIN THE PAST FEW DAYS WAS CENTERED OVER FAR SOUTHWEST OK. SCATTERED THUNDERSTORMS WERE ONGOING ACROSS THE EASTERN PANHANDLES IN ASSOCIATION WITH THIS CIRCULATION. TO THE WEST...OTHER THUNDERSTORMS WERE DEVELOPING OVER THE HIGHER TERRAIN OF NORTHEAST NM AND SOUTH CENTRAL CO. HAVE SEEN ENOUGH BREAKS IN THE CLOUDS THIS AFTERNOON TO ALLOW TEMPERATURES TO CLIMB INTO THE MID 70S TO LOWER 80S. MAIN FOCUS FOR CONVECTION THROUGH TONIGHT WILL REMAIN ACROSS THE EASTERN PANHANDLES AND ALSO ACROSS THE FAR WESTERN OK PANHANDLE/NORTHWEST TX PANHANDLE. MID/UPPER LOW EXPECTED TO CONTINUE TO SLOWLY SLIDE EAST/SOUTHEAST ACROSS WESTERN OK TONIGHT...WITH THUNDERSTORM CHANCES CONTINUING ACROSS THE EAST IN CLOSER PROXIMITY TO THIS FEATURE. MEANWHILE TO THE WEST...CONVECTION CURRENTLY FIRING OVER THE HIGHER TERRAIN MAY PROPAGATE EAST INTO THE FAR NORTHWEST CWA THIS EVENING. STEERING FLOW IS STILL WEAK...SO SOME QUESTION AS TO HOW FAR EAST THESE STORMS WILL MAKE IT. HUNG ONTO A SLIGHT CHANCE MENTION ELSEWHERE THIS EVENING GIVEN MOISTURE/INSTABILITY AND WEAK CAPPING IN PLACE ALTHOUGH CHANCES ARE CERTAINLY LOWER THAN IN THE EAST AND NORTHWEST GIVEN ABSENCE OF ANY APPRECIABLE FORCING ASIDE FROM DAYTIME HEATING. LATEST LAPS AND RAP ANALYSIS DATA SHOW MLCAPES HAVE CLIMBED INTO THE 1000-2500 J/KG RANGE OVER MOST OF THE CWA WITH THE HIGHEST VALUES IN THE NORTHWEST. STRONGEST DEEP LAYER SHEAR /20-30 KTS/ IS ALSO IN THE WESTERN CWA WHERE MID-LEVEL WINDS ARE STRONGER ON THE BACKSIDE OF COMPACT UPPER LOW. GIVEN THESE CONDITIONS...COULD SEE A FEW STRONG TO SEVERE STORMS THROUGH THE EVENING. BETTER CHANCES WILL BE ACROSS THE NORTHWEST IF STORMS MAKE IT IN...WHILE WEAKER SHEAR WILL KEEP STORMS MORE OF THE PULSE VARIETY ACROSS THE EAST BUT THEY COULD BE STRONG OR BRIEFLY MARGINALLY SEVERE. SLOW STORM MOTIONS AND PWATS OVER AN INCH WILL ALSO SUPPORT LOCALLY HEAVY RAIN AND THE POTENTIAL FOR SOME LOCALIZED FLOODING. LATE TONIGHT...COULD SEE A FEW SHOWERS AND STORMS DEVELOP IN ASSOCIATION WITH WARM AIR ADVECTION ALONG THE AXIS OF A 20-30 KT SOUTH/SOUTHEAST LLJ. ALSO MAY SEE SOME PATCHY FOG DUE TO MOIST UPSLOPE SOUTHEAST WINDS...ALTHOUGH SPEEDS SHOULD STAY UP ENOUGH TO PREVENT VSBYS FROM FALLING REAL LOW. THE COMPACT UPPER LOW WILL CONTINUE TO SLOWLY DRIFT SOUTHEAST AWAY FROM THE AREA ON THURSDAY...LEADING TO DECREASING RAIN CHANCES FROM NORTHWEST TO SOUTHEAST ACROSS THE SOUTHEAST CWA DURING THE DAY. OTHERWISE...COULD SEE SOME STORMS INITIATE IN SOUTHERN CO/NORTHEAST NM DURING THE AFTERNOON EITHER ALONG THE HIGHER TERRAIN OR A SURFACE TROUGH AXIS...WHICH COULD PROPAGATE INTO THE FAR WESTERN PANHANDLES DURING THE LATE AFTERNOON OR EVENING. IF THEY DO...CONDITIONS WILL AGAIN BE SUPPORTIVE OF A FEW STRONG TO SEVERE STORMS. EXPECT THE UPPER LOW TO BE FAR ENOUGH REMOVED FROM THE AREA BY THURSDAY EVENING TO REMOVE RAIN CHANCES FROM THE SOUTHEAST TX PANHANDLE. HIGH TEMPERATURES EXPECTED TO STAY ON THE COOLER SIDE FOR ONE MORE DAY THURSDAY DUE TO CLOUDS AND MOIST UPSLOPE FLOW. MOISTURE AND INSTABILITY WILL REMAIN IN PLACE ON FRIDAY WITH THE SURFACE TROUGH/DRYLINE REMAINING OVER EASTERN NM. HOWEVER...WITH THE UPPER RIDGE OVERHEAD...BELIEVE THE ATMOSPHERE WILL REMAIN CAPPED TO ANY CONVECTION. TEMPERATURES WILL ALSO START TO REBOUND...WITH HIGHS CLIMBING INTO THE MID 80S TO LOWER 90S. THIS WARMING TREND WILL CONTINUE OVER THE WEEKEND AS THE NORTHWEST UPPER LOW MOVES ACROSS THE NORTHERN ROCKIES AND PLAINS...INDUCING A SOUTHWEST FLOW ALOFT ACROSS THE SOUTHERN ROCKIES AND PLAINS. THE LEE TROUGH WILL DEEPEN IN RESPONSE...WITH THE DRYLINE MIXING INTO THE CENTRAL PANHANDLES ON SATURDAY AND INTO THE EASTERN PANHANDLES ON SUNDAY. IT CONTINUES TO LOOK LIKE CONVECTION ALONG THE DRYLINE WILL LIKELY REMAIN CAPPED OFF THIS WEEKEND...SO HAVE MAINTAINED THE SILENT POPS. A COLD FRONT WILL THEN PUSH INTO THE AREA SUNDAY NIGHT OR MONDAY. THUNDERSTORM CHANCES EXPECTED TO RETURN TO SOUTHERN AND EASTERN AREAS MONDAY ALONG AND AHEAD OF THE FRONT...BEFORE EXPANDING AREA WIDE BY TUESDAY AS LOW-LEVEL POST-FRONTAL UPSLOPE FLOW DEVELOPS AND MID /UPPER-LEVEL SHORTWAVE ENERGY WORKS ACROSS THE AREA WITHIN A QUASI- ZONAL FLOW ALOFT. THESE PRECIPITATION CHANCES WILL CONTINUE INTO WEDNESDAY. INSTABILITY AND SHEAR LOOKS SUFFICIENT TO SUPPORT SOME STRONG TO SEVERE CONVECTION WITH THIS EARLY NEXT WEEK ACTIVITY. KB FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH AT LEAST FRIDAY AS A MOIST AIRMASS WILL REMAIN IN PLACE...KEEPING MINIMUM RELATIVE HUMIDITY LEVELS ABOVE 30 PERCENT. MINIMUM RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT SATURDAY ACROSS THE WESTERN HALF OF THE PANHANDLES AND SUNDAY ACROSS ALL BUT THE FAR EAST BEHIND THE DRYLINE. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH DURING THIS TIME...SO SOME ELEVATED FIRE WEATHER CONDITIONS COULD DEVELOP IN LOCATIONS WHERE FUELS ARE FAVORABLE. HOWEVER...RECENT RAINFALL AND EFFECT ON FUELS SHOULD MITIGATE THESE FIRE WEATHER CONCERNS. RAIN CHANCES AND HIGHER HUMIDITY LEVELS WILL RETURN EARLY NEXT WEEK WITH A COLD FRONT. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 80 62 86 63 / 30 20 10 10 10 BEAVER OK 64 83 63 89 66 / 20 10 10 10 10 BOISE CITY OK 61 82 60 88 60 / 30 20 20 10 10 BORGER TX 64 81 65 88 68 / 30 20 10 10 10 BOYS RANCH TX 64 85 66 90 65 / 20 20 10 10 10 CANYON TX 63 80 63 86 62 / 30 20 10 10 10 CLARENDON TX 64 79 63 84 64 / 30 30 10 10 10 DALHART TX 59 82 62 90 60 / 20 20 20 10 10 GUYMON OK 63 83 63 89 66 / 20 10 20 10 10 HEREFORD TX 61 81 64 87 62 / 20 20 10 10 10 LIPSCOMB TX 66 81 63 85 68 / 40 20 10 10 10 PAMPA TX 62 79 61 85 64 / 30 20 10 10 10 SHAMROCK TX 65 80 63 84 66 / 40 30 10 10 10 WELLINGTON TX 66 81 65 87 65 / 40 30 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 256 PM CDT WED JUN 6 2012 OKZ001>003-TXZ001>020-071100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 256 PM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS ALL OF THE PANHANDLES...WITH THE GREATER CHANCES FOCUSED ACROSS THE EASTERN PANHANDLES AND THE FAR WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES. A FEW STORMS COULD BECOME STRONG TO SEVERE THROUGH THIS EVENING...WITH HAIL TO THE SIZE OF HALF DOLLARS AND WINDS AROUND 60 MPH THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY RAIN WILL LIKELY ACCOMPANY THE STRONGER STORMS...WHICH COULD RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE PANHANDLES THURSDAY AND THURSDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. ALSO...LOCALLY HEAVY RAIN COULD CAUSE SOME LOCALIZED FLOODING OR FLASH FLOODING. THUNDERSTORM CHANCES WILL RETURN TO EASTERN AND SOUTHERN PORTIONS OF THE AREA MONDAY...AND EXPAND AREA WIDE BY TUESDAY. THESE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. KB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 427 PM CDT WED JUN 6 2012 OKZ003-062215- BEAVER OK- 427 PM CDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR BEAVER COUNTY. AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES EAST OF BEAVER...MOVING NORTHWEST AT 15 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 631 PM CDT WED JUN 6 2012 TXZ018-019-070030- DONLEY TX-ARMSTRONG TX- 631 PM CDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR ARMSTRONG AND DONLEY COUNTIES. AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GOODNIGHT TO 10 MILES SOUTHWEST OF LELIA LAKE...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF CLAUDE TO 11 MILES SOUTH OF CLARENDON...MOVING EAST AT 5 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 726 PM CDT WED JUN 6 2012 TXZ013-018-019-070130- DONLEY TX-CARSON TX-ARMSTRONG TX- 726 PM CDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR ARMSTRONG...CARSON AND DONLEY COUNTIES. AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GROOM TO 5 MILES WEST OF LELIA LAKE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF PANHANDLE TO 5 MILES SOUTHEAST OF CLARENDON...MOVING EAST AT 5 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. MOTORISTS ALONG INTERSTATE 40 NEAR GROOM...AND ALONG US 287 BETWEEN GOODNIGHT AND CLARENDON WILL ENCOUNTER STRONG WINDS AND VERY HEAVY RAIN. SLOW DOWN TO AVOID HYDROPLANING. BE PREPARED FOR STRONG CROSS WINDS AND REDUCED VISIBILITIES. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. JC
The Amarillo radar (KAMA), 45 km away, was scanning. The volume nearest the first event began at 00:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386068.